MDJunction - People Helping People
 
Ask a Question
10/13/2009 11:55 AM

Electrical Zaps Zapping my strength

sunshine4ere
sunshine4ere  
Posts: 579
Member

I am having these episodes that if I even turn my eyes slightly, I feel a zap jolt through my head. Even my lips feel like they vibrate. It zings and shocks me and wears me out. It lasted steady for 3 weeks over Christmas and I thought I would go nuts. It leaves you feeling very vulnerable and is the one thing that can reduce me to tears. Can anyone relate to this?
Reply

10/13/2009 02:13 PM
cmany
cmany  
Posts: 6931
Group Leader
I'm an Advocate

My body is full of electric shocks and zaps - every day all day...

some I can ignore - but it can get really bad

what is helping me is being on Lyrica - and just working on supporting my body with better nutrition and supplements to support the immune system...

but at this time they are getting more frequent...the bad episodes that is...havent found anything that can make it stop entirely...Lyrica just calms it and allows me to function...sorry


10/13/2009 02:52 PM
sunshine4ere
sunshine4ere  
Posts: 579
Member

Thankyou Cmany for responding. Sometimes a person wonders if it's all in their head(actually my shocks are)! The neuro thought it should be starting in the neck and running down the spine, if it was MS, so because mine just stayed in my head he suggested a psychiatristGrin ! You've probably heard similar in your travels. Normally I can laugh at a lot of things, not the electric shocks, they make me feel very vulnerable. I hope you continue to be strengthened and healed. Take care, Sunshine

10/14/2009 10:22 AM
dharma79
dharma79  
Posts: 1180
VIP Member

It is an absolutely awful feeling! And probably my biggest complaint after widespread pain and crippling fatigue. Although when I'm having episodes, it quickly takes first...

I also use Lyrica with great results. I have not tried gabapentin as far as I know (been on too many things to remember them all...LOL)

I do also take Cymbalta too!

You have to start slowly, especially, the Lyrica. It can have some yucky side effects to start with but they do get better and it is well worth it.

Likewise, you need to ween off these drugs. Going cold turkey will make you miserable...Sick

Hope this helps some!

You are not alone! PM me anytime...Smile


10/14/2009 08:32 PM
cmany
cmany  
Posts: 6931
Group Leader
I'm an Advocate

Sunshine...

next time you see the neuro - ask if he knows anything at all about neuropathy - both of the CNS and the PNS...

Google Lyme Neuropathy - there is some very interesting info out there...

Mine are both CNS and PNS - which my extremities have been the worst lately - especially my feet...but I have been getting pulsating shocks in my head tonight...making me NUTS - VERY irritable.

makes me one nasty person on nights like tonight...

hang in there

Christine


10/15/2009 03:56 AM
sunshine4ere
sunshine4ere  
Posts: 579
Member

Thanks Christine, I'll look that up for sure. I'm kinda on my own right now when it comes to doctors. I'm lucky to have my trusty GP, even he doubted me at first. He sent me to a neuro who checked me out, asked me my history and because I've had some trauma in my background with some losses of lovedones, he decided all I need is a psychiatrist. I've only had the Canadian Elisa test done twice, which was negative and was at least a year after my rash. That is all they do. I am thinking about going through Igenex because my GP wants to help me I believe he will sign. Big doctor shortage here. I love your sense of humor by the way, crusty is how I like itDizzy when I'm feeling like this. Hubby just helped me out of bed this morning, sometimes I feel paralized in the morning, locked inside. When I had those electrical shocks in my head steady for 3 weeks I too thought I would go nuts. I am not a swearing woman but at the end of those weeks, I sank down on my knees and said "I can't xxxx stand this any longer. Got their attentionSmile !!!!!Thankyou for your response and info, Take care, and I hope those shocking moments clear up for you, Nancy

10/15/2009 04:13 AM
sunshine4ere
sunshine4ere  
Posts: 579
Member

Hi Dharma, thankyou for your response, it's so good to not feel alone and we can reach out to each other. My GP tried me on Gabapentin but I didn't give it much of a chance, caused insomnia. Maybe I should have tried it longer, I hate meds! It was supposed to help me sleep and I always find things work opposite with me. I am on a low dose of Effexor right now and my doc was going to try me on Cymbalta but I was scared. How do you find it, does it help? Also everything is so constipating, I know that is a weird thing to do and as Dr. Oz would say we all got to do itSick ! Take care, I learn from each and every one of you and appreciate you. Nancy

10/15/2009 09:10 AM
dharma79
dharma79  
Posts: 1180
VIP Member

Nancy-

Yes, it was the combo of Lyrica and Cymbalta that finally got the wretched electrical shocks under control.

If I miss a dose, they come back within a few hours.

And yes, all the drugs seem to be binding...Pinch

I use Miralax daily to help with that. I'd rather have some constipation than those maddening freaky zaps and zings...

I've never been a fan of pharmacueticals myself, but you quickly find that you'll do whatever it takes to give you some relief and just keep telling yourself...it doesn't need to be this way forever.

We just have to take one day at a time.

Smile Be strong! You are a survivor!


10/15/2009 09:14 AM
sunshine4ere
sunshine4ere  
Posts: 579
Member

Thankyou so much dharma, your information helps me a great deal. I know it's always finding the right combination and you are right, it's just the way it is. Acceptance of any situation brings serenity.We are all survivors and your sharing makes me stronger, thankyou, NancyGrin

10/16/2009 11:58 AM
waxby
waxbyPosts: 4813
VIP Member

now if we could only bottle it and sell it back to the electric company!
Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved